Alert archive / Arkansas / Tornado Warnings in 2001
Tornado Warning 59, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Dec 7, 2001, 7:30 PM CST for Lonoke County, White County, Arkansas. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Dec 7, 2001, 7:30 PM CST (01:30 UTC)
- Expired
- Dec 7, 2001, 8:15 PM CST
- In force
- 45 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Lonoke County, AR, White County, AR
The radar
The Little Rock radar (KLZK), 48 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 7, 7:53 PM CST | Tornado F0 | Beebe, AR | The storm that produced a weak tornado in northwest Lonoke County spawned another weak tornado in White County. The tornado (F0) touched down about 3 miles north of Beebe and tracked northeast. The tornado had difficulty reaching the ground and skipped at time |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 653 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 324 m²/s²
- 0-3 km storm-relative helicity
- 341 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
336
WFUS54 KLZK 080131
TORLIT
ARC085-145-080215-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
730 PM CST FRI DEC 7 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* TORNADO WARNING FOR...
WHITE COUNTY IN CENTRAL ARKANSAS
NORTHWEST LONOKE COUNTY IN CENTRAL ARKANSAS
* UNTIL 815 PM CST
* AT 730 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO 22 MILES SOUTHWEST OF HIGGINSON...OR ABOUT 5 MILES
NORTHWEST OF CABOT...MOVING NORTHEAST AT 25 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
SEARCY AND HIGGINSON AROUND 815 PM CST
&&
IF YOU ARE IN THE PATH OF THIS TORNADO...HEAD INDOORS NOW GO TO AN
INTERIOR ROOM AWAY FROM WINDOWS ON THE LOWEST FLOOR. PUT AS MANY
WALLS BETWEEN YOURSELF AND THE OUTDOORS AS YOU CAN. ABANDON MOBILES
HOMES NOW. MOVE TO A STRONG BUILDING OR UNDERGROUND SHELTER. IF THERE
ARE NO BUILDINGS NEARBY...LIE IN A DITCH TO AVOID FLYING DEBRIS. BUT
BEWARE OF RISING WATER.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3512 9211 3500 9205 3517 9169 3529 9173
3533 9188What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Dec 7, 2:00 PM CST, 5 hours 30 minutes earlier.
Area forecast discussion, Dec 7, 2:00 PM CST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 200 PM CST FRI DEC 7 2001 .SHORT TERM...MODELS IN VERY GOOD AGREEMENT THIS AFTERNOON WITH ONLY MINOR DIFFERENCES NOTED THOUGH 60 HOURS. MODELS ARE ALSO CONSISTENT WITH SLOWING DOWN THE LARGE SCALE FEATURES EVEN MORE SO RUN TO RUN CONSISTENCY REMAINS GOOD. WITH NO GLARING DIFFERENCES TO DISTINGUISH BETWEEN THE MODELS...A BLEND OF THEM SEEMS REASONABLE. WATER VAPOR IMAGERY CONTINUES TO SHOW PLUME OF MOISTURE STRETCHING FROM THE EASTERN PACIFIC OVER THE MID SOUTH TO THE EAST COAST. SURFACE BOUNDARY REMAINS STALLED OUT ACROSS THE CENTRAL PART OF THE STATE AS WIND FLOW ALOFT REMAINS PARALLEL TO IT. FRONT IS ILL DEFINED WITH A DROP IN DEW POINTS REALLY THE ONLY WAY TO IDENTIFY IT. FRONT SEEMS TO BE LOCATED FROM NORTH OF RUSSELLVILLE TO NORTH OF JONESBORO. WEAK IMPULSE RIDING ALONG THIS FRONT CONTINUES TO GENERATE SHOWERS AND STORMS...MAINLY OVER EASTERN PARTS OF THE STATE. MUCH COOLER AIR OFF TO THE NORTH WILL BRING MUCH COOLER AND DRIER AIR TO THE AREA ON SATURDAY. BEFORE THAT TRANSITION...SURFACE LOW PRESSURE CONTINUES TO GET ITS ACT TOGETHER OVER SOUTHERN OKLAHOMA. THIS LOW WILL TRACK ALONG THE FRONT AND INTO WESTERN ARKANSAS BY LATE AFTERNOON. THE LOW WILL MOVE NORTHEAST OVERNIGHT AND INTO NORTHERN TENN BY MORNING. CROSS SECTIONS SHOW GOOD LOW LEVEL MOISTURE AND IMPRESSIVE LIFT ALONG WITH HIGH PRECIPITABLE WATER IN PLACE OVERNIGHT. PREVIOUS RUNS WERE CONFINING THE PRECIP TO MAINLY SOUTHERN ARKANSAS BUT BELIEVE IT WILL BE A STATEWIDE EVENT WITH HIGHER AMOUNTS TO THE SOUTH INSTEAD. BEST DYNAMICS OCCUR OVERNIGHT SO LIKELY POPS WILL BE INTRODUCED WITH CLEARING MOVING FROM NORTHWEST TO SOUTHEAST SATURDAY. WILL HOLD ONTO MINIMAL POPS EARLY ON SATURDAY OVER THE SOUTH UNTIL FRONT CLEARS THE AREA. THE MUCH COOLER AIR WILL THEN BEGIN TO SPILL OVER THE AREA AS NORTHWEST FLOW GETS ESTABLISHED. PRESSURE GRADIENT TIGHTENS SO WILL CONTINUE TO MENTION BREEZY IN THE FORECAST. HIGH PRESSURE WILL THEN BUILD OVER THE AREA SATURDAY AND INTO SUNDAY. THICKNESS VALUES DROP SIGNIFICANTLY OVER THE WEEKEND AS STRONG H5 TROF SWINGS THROUGH. AVN TEMPS SEEM MORE REASONABLE AND WILL GENERALLY BE FOLLOWED. .EXTENDED...MODELS IN FAIRLY GOOD AGREEMENT WITH HIGH PRESSURE CONTINUING INTO TUESDAY BEFORE THE NEXT SYSTEM BEARS DOWN FOR WEDNESDAY AND THURSDAY. MODELS SWING A TROF AND ASSOCIATED SURFACE FRONT THROUGH THE AREA LATE WEDNESDAY WITH STRENGTH AND TIMING DIFFERENCES GREAT ENOUGH TO CAUSE LOW CONFIDENCE. WILL SIMPLY BROADBRUSH RAIN AND THUNDERSTORMS FOR BOTH DAYS 6 AND 7 AND HOPE THE MODELS COME INTO BETTER AGREEMENT. FRM NUMBERS SEEM REASONABLE. 56 .LZK...NONE
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 6:16 PM CST | Tornado Warning | LZK | Pulaski | 44 min |
| Dec 7, 6:57 PM CST | Tornado Warning | LZK | Lonoke, Pulaski | 33 min |
Nearby
Tornado Warnings in Arkansas, 2001Every tornado warning in 2001Tornadoes in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.